Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2011, 4:39 PM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 4:39 PM CST (22:39 UTC)
- Expired
- Feb 24, 2011, 5:45 PM CST
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 35 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 4:43 PM CST | TSTM WND DMG | Plain Dealing, LA | TREES DOWNED AT HWY 3 AND LAKE RD |
| Feb 24, 4:45 PM CST | TSTM WND DMG | 5 W Shreveport, LA | TREE DOWNED ON MOBILE HOME IN THE 1600 BLOCK OF JEFFERSON PAIGE RD. |
| Feb 24, 4:52 PM CST | TSTM WND DMG | 10 Se Plain Dealing, LA | TREE DOWNED ON HWY 157 |
| Feb 24, 5:17 PM CST | TSTM WND DMG | 2 Ne Haughton, LA | DOWNED POWERLINE ON HWY 164 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:25 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350 WUUS54 KSHV 242239 SVRSHV LAC015-017-242345- /O.NEW.KSHV.SV.W.0011.110224T2239Z-110224T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 439 PM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF BOSSIER CITY... CADDO PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF SHREVEPORT... * UNTIL 545 PM CST * AT 435 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF RODESSA TO 6 MILES SOUTHWEST OF MOORINGSPORT...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF ATLANTA TO 16 MILES NORTHWEST OF SHREVEPORT...AND MOVING EAST AT 55 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLIAM...BELCHER...BLANCHARD...PLAIN DEALING...BENTON AND HAUGHTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3301 9355 3236 9343 3235 9403 3300 9402 TIME...MOT...LOC 2239Z 266DEG 47KT 3301 9379 3262 9396 $$ PARKER
1 follow-up statement
415 WWUS54 KSHV 242337 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 537 PM CST THU FEB 24 2011 LAC015-017-242347- /O.EXP.KSHV.SV.W.0011.000000T0000Z-110224T2345Z/ CADDO LA-BOSSIER LA- 537 PM CST THU FEB 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR BOSSIER AND CADDO PARISHES WILL EXPIRE AT 545 PM CST... LAT...LON 3301 9355 3236 9343 3235 9403 3300 9402 TIME...MOT...LOC 2337Z 266DEG 47KT 3306 9289 3267 9306 $$ PARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:11 PM CST, 28 minutes earlier.
Area forecast discussion, Feb 24, 4:11 PM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 411 PM CST THU FEB 24 2011 .DISCUSSION... SQUALL LINE PUSHING ACROSS I-30 AND WELL SOUTH OF I-20 IN NE TX...FROM RUSK...TO MARSHALL TO TEXARKANA..TO HOPE. THIS FEATURE IS ON THE DRY LINE FOR THE MOST PART...ALTHOUGH GETTING OUT AHEAD OF THE DRY LINE OVER THE LAST HOUR OR SO. TORNADO WATCH 13 GOES UNTIL 00Z AND WILL LIKELY BE RESTRUCTURED IN THE LATE AFTERNOON. SO FAR THE DOUBLE CAP HAS BEEN THE DAY SAVER WITH SCATTERED SHOWERS JUST NOW BEGINNING TO SEE GOOD COVERAGE OF SMALL CELLS OVER N CEN LA. LOTS OF SHEAR AND HELICITY AS THESE LIFT NORTHWARD. MEANWHILE...THE LINE WILL CONTINUE INTO POCKETS OF INSTABILITY. CAPE ON THE LAPS BETTER THAN 2000 J/KG OVER NE LA AND CLOSE TO THAT ALONG THE SOUTHERN FLANK OF THE LINE WEST OF LUFKIN. POCKETS OF 600 TO 1000 ELSEWHERE. ISOLATED TORNADOES AND STRAIGHT LINE WIND THREAT IN DOWNPOURS MORE LIKELY TO DO ANY DAMAGE...WITH LITTLE IF ANY SMALL HAIL. WE/LL HOLD ON THE TORNADO WATCH UNTIL THE DRY LINE SWINGS BY AND LIKELY RESTRUCTURE WITH SPC IN THE NEAR FUTURE ANYWAY. SFC WINDS HAVE BEEN THE BIG STORY TODAY WITH GUST IN THE 30 TO 40 MPH RANGE COMMON...BUT STILL SOUTHWEST BEHING THE SQAULL LINE...THUS FAIRLY QUIET COMPARED TO WHAT COULD BE. PROBABLY TOO MUCH WIND PLUS THE CAPS...THE PRE-FRONTAL TROUGH CAME IN UNDER THE CAPS AND NOW THE DRY PUSH HAS THE MAIN LINE HOLDING MOMENTUM WHILE THE COLD FRONT IS EDGING OVER CENTRAL OK. LITTLE CHANGE TO EXTENDED WITH THE NEXT EVENT MUCH LIKE TODAY FOR SUNDAY AFTERNOON. BEYOND THAT NEXT SHORT WAVE THE PATTERN A BIT MORE ZONAL NW FLOW WITH A QUIETER PERIOD UNTIL LATE NEXT WEEK. /24/ && .AVIATION... FLIGHT CONDITIONS WILL DETERIORATE IN AND AROUND AN EASTWARD MOVING CONVECTIVE LINE ACROSS EAST TEXAS. TSRA CONDITIONS EXPECTED ACROSS EAST TEXAS THROUGH 00Z AND SOUTH ARKANSAS AND NORTH LOUISIANA THROUGH 06Z. SOUTHERLY WINDS 20 TO 25 KNOTS GUSTING 35 KTS THROUGH 00Z...SHIFTING TO THE NORTHWEST AND DECREASING TO 10 TO 15 KTS BEHIND THE COLD FRONT. OTHERWISE... CONDITIONS IMPROVING TO VFR AS THE COLD FRONT MOVES EAST. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 45 62 44 73 60 / 50 0 10 10 30 MLU 50 60 41 72 60 / 80 0 10 10 30 DEQ 38 57 35 70 56 / 20 0 10 10 30 TXK 41 56 40 70 59 / 20 0 10 10 30 ELD 45 57 39 70 58 / 80 0 10 10 30 TYR 41 60 45 73 60 / 10 0 10 10 20 GGG 42 59 43 73 60 / 10 0 10 10 20 LFK 47 68 46 74 61 / 20 0 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/05
Hazardous weather outlook, Feb 24, 12:12 PM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 PM CST THU FEB 24 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1212 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE FOUR STATE AREA WILL CONTINUE OVER THE FOUR STATE AREA INTO THE EVENING HOURS. THE STAGE HAS BEEN SET FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE I-30 CORRIDOR AHEAD OF THE DRY LINE NOW INTO THE DALLAS AREA. THIS FEATURE WILL ADVANCE EASTWARD WITH THE COLD FRONT DROPPING IN BEHIND DURING THIS EVENING. THE LARGE SCALE FORCING ASSOCIATED WITH THIS UPPER LEVEL SYSTEM HAS BROUGHT IN THIS TORNADO THREAT WHICH WILL EXIST ALL AFTERNOON WITH ANY SUPER CELLS THAT DEVELOP AHEAD OF THE DEVELOPING LINE OF THUNDERSTORMS. AS THE LINE OF WESTERN MOST LINE OF THUNDERSTORMS CONTINUES TO DEVELOP INTO A SQUALL LINE...EXPECT A GREATER THREAT FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ALL EVENING UNTIL EXITING NORTH LOUISIANA AND SOUTH CENTRAL ARKANSAS PRIOR TO MIDNIGHT. COOLER AND DRIER AIR WILL FOLLOW BEHIND A COLD FRONTAL PASSAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A MUCH STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS SUNDAY AFTERNOON AND NIGHT...AND COULD RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE REGION ONCE AGAIN. AT THIS TIME...IT APPEARS AS IF AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH LOUISIANA WILL SEE THE GREATEST THREAT FOR SEVERE THUNDERSTORMS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN ACTIVATED FOR TORNADO WATCH 13...ADDITIONAL ACTIVATION OF HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR THIS EVENING. 24
In the hours before
Special weather statement, Feb 24, 3:16 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CST THU FEB 24 2011
TXZ149-242200-
CHEROKEE-
316 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CST...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
JACKSONVILLE...MAYDELLE...PONTA AND RUSK...
AT 314 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES EAST OF PALESTINE...MOVING
NORTHEAST AT 60 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Feb 24, 3:47 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 PM CST THU FEB 24 2011
TXZ150-151-242230-
PANOLA-RUSK-
347 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
HENDERSON...JOINERVILLE...MINDEN...NEW SALEM...PINEHILL...TATUM
AND TURNERTOWN...
AT 344 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NEW SALEM...OR 13 MILES
NORTHEAST OF RUSK...MOVING NORTHEAST AT 65 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERLocal storm report, Feb 24, 4:05 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL HENDERSON 32.16N 94.80W
02/24/2011 E0.25 INCH RUSK TX EMERGENCY MNGR
EAST MAIN STREET AND HWY 79S IN HENDERSON
&&
04Special weather statement, Feb 24, 4:10 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CST THU FEB 24 2011
ARZ060-061-070>072-TXZ112-242315-
CASS-COLUMBIA-HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
410 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA...HEMPSTEAD...COLUMBIA...LAFAYETTE AND MILLER...
IN NORTHEAST TEXAS...
CASS...
AT 409 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLEVINS TO
RAVANNA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
PRESCOTT TO 6 MILES SOUTHEAST OF ATLANTA...MOVING EAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL.
13Special weather statement, Feb 24, 4:10 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CST THU FEB 24 2011
TXZ126-138-150-151-242300-
HARRISON-MARION-PANOLA-RUSK-
410 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION...HARRISON...RUSK AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS...KARNACK...
MARSHALL...MINDEN...PINEHILL...SMITHLAND...TATUM AND WASKOM...
AT 405 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHLAND
TO MINDEN...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF MARSHALL
TO 12 MILES SOUTH OF HENDERSON...MOVING EAST AT 60 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
PARKERSpecial weather statement, Feb 24, 4:31 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CST THU FEB 24 2011
LAZ001-002-010-242330-
BOSSIER-CADDO-DE SOTO-
431 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...BLANCHARD...BOSSIER CITY...GILLIAM...
GREENWOOD...HAUGHTON...HOSSTON...IDA...MOORINGSPORT...OIL
CITY...PLAIN DEALING...RODESSA...SHREVEPORT...STONEWALL AND
VIVIAN...
AT 430 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VIVIAN TO
CARTHAGE...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF
ATLANTA TO CARTHAGE...MOVING EAST AT 60 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
PARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 5:16 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more | 59 min |
| Feb 24, 5:59 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.